Can masturbation exacerbate symptoms of epididymitis?

Patient

Q: I'm a 37 year old male who is experiencing the symptoms of chronic epididymitis. I have a doctor's appointment next week but I am trying to learn as much as I can about my situation.

I began noticing what appeared to be semen mixed in with my urine as far back as 8 years ago. At the time I was referred to a urologist but he found no problems - I don't even remember what possibilities he considered.

A little over 2 years ago I had a vasectomy, after which the occurrence of semen in my urine became more frequent and again my urologist (a different urologist) told me this was normal and he was unconcerned.

For a few months now though I have had one testicle become gradually more sensitive and now I have a fairly constant dull pain. I am married and monogamous, but I do engage in unprotected anal penetration at times, so I can't rule out a bacterial infection from that.

I have also engaged in almost daily masturbation since I was 15 probably - not sure if that is relevant.

My question is whether this likely points to a post-vasectomy complication or a bacterial infection - or either or both?

Also, if I am experiencing chronic epididymitis should I refrain from sex and/or masturbation until it is treated? Currently neither seems to cause my level of pain to increase at all.

Thanks for whatever feedback you have for me.

Symptoms:  Testicular pain, semen in urine
Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews